Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 12, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 20, 2017, 4:18 AM EST. It took effect at Feb 20, 2017, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 4:18 AM EST (09:18 UTC)
- In effect from
- Feb 20, 2017, 4:00 PM EST
- Expired
- Feb 21, 2017, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
544 WHUS73 KIWX 200918 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EST MON FEB 20 2017 LMZ043-046-201730- /O.NEW.KIWX.SC.Y.0012.170220T2100Z-170221T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EST MON FEB 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY. * WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH AFTER MIDNIGHT. GUSTS UP TO 25 KNOTS. * WAVES: 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
196 WHUS73 KIWX 201553 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 AM EST MON FEB 20 2017 LMZ043-046-210000- /O.CON.KIWX.SC.Y.0012.170220T2100Z-170221T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1053 AM EST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST TUESDAY. * WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH AFTER MIDNIGHT. GUSTS UP TO 25 KNOTS. * WAVES: 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
803 WHUS73 KIWX 202053 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EST MON FEB 20 2017 LMZ043-046-210500- /O.CON.KIWX.SC.Y.0012.170220T2100Z-170221T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 PM EST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH THIS EVENING...THEN SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. GUSTS UP TO 25 KNOTS. * WAVES: 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
106 WHUS73 KIWX 210321 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1021 PM EST MON FEB 20 2017 LMZ043-046-210900- /O.CON.KIWX.SC.Y.0012.000000T0000Z-170221T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1021 PM EST MON FEB 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS: SOUTHEAST 10 TO 20 KNOTS...VEERING SOUTH...THEN SOUTHWEST 10 TO 15 KNOTS OVERNIGHT. GUSTS UP TO 25 KNOTS. * WAVES: 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
829 WHUS73 KIWX 210901 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 AM EST TUE FEB 21 2017 LMZ043-046-211015- /O.EXP.KIWX.SC.Y.0012.000000T0000Z-170221T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 AM EST TUE FEB 21 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 12:03 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Feb 20, 12:03 AM EST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1203 AM EST Mon Feb 20 2017 .SYNOPSIS... Issued at 100 PM EST Sun Feb 19 2017 Unseasonably mild conditions will continue through much of the upcoming week. Light winds associated with a departing ridge of high pressure will likely lead to fog formation once again tonight, with a potential of some dense fog late tonight into early Monday morning. Dry conditions will continue through Monday afternoon, but rain will become likely Monday night into early Tuesday. There is another chance of rain Wednesday night as a system tracks north of the area, but the greater chance of showers and a few thunderstorms is expected by Thursday night and Friday as a stronger storm system takes shape across the middle of the country. Wednesday is expected to be the warmest day of the week, with highs reaching into the 65 to 70 degree range. Low temperatures tonight will range from the mid 30s to lower 40s. High temperatures on Monday will range from the mid to upper 60s across northwest Indiana, to the mid to upper 50s across south central lower Michigan. && .SHORT TERM...(This Evening through Monday) Issued at 254 PM EST Sun Feb 19 2017 Areas of fog were able to form in a shallow cold layer with overnight radiation last night. There should be a similar situation tonight with fog reforming over at least the southwest half of the forecast area in light return flow. The HRRR appears to have a good handle on this scenario. Otherwise, the mild pattern will continue with lows tonight staying above freezing. Highs Monday should be in the 60s, except possibly of over far northeast areas. Highs Monday should be well above normal in the 60s again and approach the records of 67 at Ft Wayne and 65 at South Bend. && .LONG TERM...(Monday Night through Sunday) Issued at 254 PM EST Sun Feb 19 2017 The unseasonably mild pattern will persist through most of the upcoming week with highs well above normal as the long wave upper trof persists over western North America. A leading short wave was near the Four Corners area this afternoon and has moved out of the main long wave trof. This system will move east and should reach the forecast area Monday night and spread showers over the area into Tuesday. The GFS and ECMWF are still in good agreement with the timing of this system along with the Canadian GEM suggesting the best chance for rain Monday night and early Tuesday. Otherwise, there will be a little break in the rain Tuesday night and Wednesday before a stronger system reaches the area Thursday and Friday. The Storm Prediction Center has already placed part of the forecast area in the Day 6 severe weather outlook. Several factors were coming together for the chance for severe storms including the advection of an elevated mixed layer. Kept thunder in Thursday night and Friday. Temperatures should still be mild into Friday, but then turn much colder Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1132 PM EST Sun Feb 19 2017 Decent radiational cooling this eve combined with some moisture advection during the early morning hours as ridge moves east should allow fog to develop/move into nrn IN by dawn. Latest HRRR indicates lifr cigs/vsbys over srn IN/OH will expand/advect n-nw into nrn IN including fwa around daybreak, but probably stay just south of sbn. Based on this guidance will cont with lifr fcst in the fwa taf for Monday morning but bumped up vis in the sbn taf to ifr. Otrws, once fog burns off Monday morning, it should be vfr Monday aftn/eve. Shra and deteriorating flight conditions associated with an approaching cdfnt expected to move into nrn IN Monday night, but impacts should hold off until after 06z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Skipper LONG TERM...Skipper AVIATION...JT Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 19, 2:38 PM EST, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 238 PM EST Sun Feb 19 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 238 PM EST Sun Feb 19 2017 /138 PM CST Sun Feb 19 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Areas of fog are expected to develop again tonight. The fog may be dense late tonight into early Monday morning particularly southwest of a line from roughly Three Rivers, Michigan to Angola, Indiana to Napoleon, Ohio. .DAYS TWO THROUGH SEVEN...Monday through Saturday Areas of dense fog may persist into early Monday morning. There is a chance of thunderstorms Thursday night and Friday. Severe storms are possible Friday with damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-201945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 238 PM EST Sun Feb 19 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Thursday night and Friday. A few storms may produce strong wind gusts on Friday. Hazardous conditions for small craft are possible Monday night. High winds and waves are expected to cause hazardous conditions for small craft Friday and Saturday. A period of gale gusts is also possible late Friday into early Saturday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:50 AM EST | Dense Fog Advisory | IWX | Adams, Blackford, Cass, Fulton, Grant, Huntington and 6 more | 7 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.